Title: Dynamical-system models of transport : chaos characteristics, the macroscopic limit, and irreversibility
Authors : Vollmer, Jürgen
Tél, Tamás
Breymann, Wolfgang
Published in : Physica D : nonlinear Phenomena
Volume(Issue) : 187
Issue : 1-4
Pages : 108
Pages to: 127
Publisher / Ed. Institution : Elsevier
Issue Date: 2004
License (according to publishing contract) : Licence according to publishing contract
Type of review: Peer review (Publication)
Language : English
Subjects : Chaos; Transport equations; Multibaker maps; Macroscopic limit
Subject (DDC) : 530: Physics
Abstract: The escape-rate formalism and the thermostating algorithm describe relaxation towards a decaying state with absorbing boundaries and a steady state of periodic systems, respectively. It has been shown that the key features of the transport properties of both approaches, if modeled by low-dimensional dynamical systems, can conveniently be described in the framework of multibaker maps. In the present paper we discuss in detail the steps required to reach a meaningful macroscopic limit. The limit involves a sequence of coarser and coarser descriptions (projections) until one reaches the level of irreversible macroscopic advection–diffusion equations. The influence of boundary conditions is studied in detail. Only a few of the chaos characteristics possess a meaningful macroscopic limit, but none of these is sufficient to determine the entropy production in a general non-equilibrium state.
Departement: School of Engineering
Organisational Unit: Institute of Data Analysis and Process Design (IDP)
Publication type: Article in scientific Journal
DOI : 10.1016/j.physd.2003.09.005
ISSN: 0167-2789
URI: https://digitalcollection.zhaw.ch/handle/11475/4661
Appears in Collections:Publikationen School of Engineering

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.